MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-NTW
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 10/08/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4 and a mean pressure gradient of 2mmhg.Two mitraclip ntw clips were inserted and deployed on the mitral valve.A third clip, a mitraclip ntw, was then inserted and grasping was performed.However, the clip became caught in chordae.Troubleshooting was performed, and the clip was able to be removed from the chordae.However, while bringing the clip back into the atrium, imaging revealed a chordal rupture.The clip was then brought back into the valve, and grasping was performed.The clip was then deployed on the mitral valve.However, the mr was unable to be reduced, and the gradient had increased to 10mmhg.No additional clips were implanted due to the gradient.There was no clinically significant delay in the procedure.However, post procedure, on the same date, the patient passed away.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported difficult to remove (anatomy) or poor image resolution.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The narrative was reviewed by an abbott senior director of medical affairs.Based on available information, the reported difficult removal from anatomy appears to be related to procedural conditions (poor imaging, clip caught during positioning).The reported poor imaging is related to procedural conditions (device shadowing), per case details.The reported mitral regurgitation and tissue injury appear to be cascading events of the troubleshooting performed for the difficult removal from anatomy.A cause for the reported mitral stenosis could not be conclusively determined.A cause for the reported death could not be conclusively determined.The reported patient effects of mitral regurgitation, tissue injury, mitral stenosis, and death, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23423931
Report Number2135147-2025-06202
Device Sequence Number9863977
Product Code NKM
UDI-Device Identifier05415067037435
UDI-Public(01)05415067037435(17)260428(10)50429A1014
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model NumberCDS0706-NTW
Device Catalogue NumberCDS0706-NTW
Device Lot Number50429A1014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 IMPLANTED MITRACLIPS.; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Other; Death;
Patient Age79 YR
Patient SexMale